MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 35; HIP CANCELLOUS BONE SCREW

MEDACTA INTERNATIONAL SA SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 35; HIP CANCELLOUS BONE SCREW
Catalog Number 01.32.6535
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 july 2019: lot 186440: (b)(4) items manufactured and released on 18-sept-2018.Expiration date: 2023-08-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d project manager.Preliminary investigation performed on 17 july 2019.From the receive images, it is not possible to determine the root cause of the event.Images show only the labels.Another device was involved in the event.Batch review performed on 12 july 2019: screws: mpact 01.32.6535 cancellous bone screw, flat head ø 6,5 l 35 (k103721): lot 167234: (b)(4) items manufactured and released on 29-nov-2016.Expiration date: 2021-11-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d project manager.The head of the screw was checked: the breakage was in the proximity of the hexagonal hole.The event could be probably related to a flexion force applied during the insertion of the screw but from the received information it is not possible to determine with certainty the root cause of the event.
 
Event or Problem Description
One of the screw head sheered of off during the insertion into the acetabulum.No impingement of the broken screw to the liner, so it was left in place and liner implanted.It is unknown which of the 2 implanted screws is the broken one as both were opened at the same time and both are of the same length.

Brand Name
SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 35
Common Device Name
HIP CANCELLOUS BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8806110
Report Number3005180920-2019-00580
Device Sequence Number13567363
Product Code LPH
UDI-Device Identifier07630030812408
UDI-Public07630030812408
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2023
Device Catalogue Number01.32.6535
Device Lot Number186440
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR
Patient Weight45